Alert archive / Nevada / Flash Flood Warnings in 2008

Flash Flood Warning 48, NWS Las Vegas, NV

August 7, 2008Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Aug 7, 2008, 3:05 PM PDT for Clark County, Nevada. It was in force for 115 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 3:05 PM PDT (22:05 UTC)
Expired
Aug 7, 2008, 5:00 PM PDT
In force
115 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 44 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 3:10 PM PDTFLASH FLOODMountain Springs, NVHIGHWAY 160 IS CLOSED AT SPRING MOUNTAIN DUE TO BOULDER AND IN THE ROAD.
Aug 7, 3:15 PM PDTFLASH FLOODGreen Valley, NVTWO FEET OF WATER AT SUNSET AND WHITNEY RANCH.
Aug 7, 3:20 PM PDTFLASH FLOODGreen Valley, NVWATER IS CURB HEIGHT AND SPILLING INTO RIGHT LANE AT ARROYO GRANDE NEAR WIGWAM.
Aug 7, 3:20 PM PDTHEAVY RAIN 1.1Green Valley, NV1.10 INCHES OF RAIN WAS REPORTED IN 30 MINUTES AT THE UNION PACIFIC GUAGE JUST WEST OF HENDERSON.
Aug 7, 3:20 PM PDTHEAVY RAIN 1.3Green Valley, NVTHE GUAGE AT DUCK CREEK AND TOMIYASU REPORTED 1.30 INCHES IN 30 MINUTES AND 0.59 INCHES IN 10 MINUTES.
Aug 7, 3:30 PM PDTFLASH FLOODMountain Springs, NVFLOODWATERS CAUSED A VARIETY OF DAMAGE IN THE COMMUNITY OF MOUNTAIN SPRINGS. THE MOUNTAIN SPRINGS SALOON WAS FLOODED BY THREE FEET OF WATER. WATER ALSO FLOODED A HOUSE AND DAMAGED ASPHALT ON A ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
2630 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 072205
FFWVEF
NVC003-080000-
/O.NEW.KVEF.FF.W.0048.080807T2205Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 500 PM PDT.

* AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GREEN VALLEY. THE STORM
  WAS MOVING NORTHEAST AT 9 MPH.

* OTHER LOCATIONS IMPACTED INCLUDE...GREEN VALLEY AND MOUNTAIN
  SPRINGS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...
DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN YOU
APPROACH FLOOD WATERS...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3610 11516 3609 11502 3600 11500 3600 11520

$$

81
4 follow-up statements
000
WGUS75 KVEF 072223 RRA
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 PM PDT THU AUG 7 2008

NVC003-080000-
/O.CON.KVEF.FF.W.0048.000000T0000Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
323 PM PDT THU AUG 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
CENTRAL CLARK COUNTY...

AT 315 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS IS AN 
EXTREMELY DANGEROUS STORM. CLARK COUNTY ALERT GAGES HAVE MEASURED IN 
EXCESS 1.5 INCHES OF RAINFALL IN THIRTY MINUTES. FLASH FLOODING HAS 
ALREADY BEEN REPORTED ARROYO GRANDE AND WIGWAM AND IS EXPECTED TO 
BECOME MORE WIDESPREAD. HEAVY RAINFALL IS EXPECTED TO CONTINUE WITH 
AN ADDITIONAL ONE HALF TO ONCE INCH OF RAINFALL POSSIBLE. THIS STORM 
WAS LOCATED NEAR GREEN VALLEY...MOVING NORTHEAST AT 5 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...
DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

LAT...LON 3600 11520 3605 11518 3610 11516 3609 11507       3609 
11506 3609 11502 3600 11500

$$
SC
000
WGUS75 KVEF 072244 CCA
FFSVEF

FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 PM PDT THU AUG 7 2008

NVC003-080000-
/O.CON.KVEF.FF.W.0048.000000T0000Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
344 PM PDT THU AUG 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
CENTRAL CLARK COUNTY...

AT 315 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS IS AN 
EXTREMELY DANGEROUS STORM. CLARK COUNTY ALERT GAGES HAVE MEASURED IN 
EXCESS 1.5 INCHES OF RAINFALL IN THIRTY MINUTES. FLASH FLOODING HAS 
ALREADY BEEN REPORTED ARROYO GRANDE AND WIGWAM AND IS EXPECTED TO 
BECOME MORE WIDESPREAD. HEAVY RAINFALL IS EXPECTED TO CONTINUE WITH 
AN ADDITIONAL ONE HALF TO ONCE INCH OF RAINFALL POSSIBLE. THIS STORM 
WAS LOCATED NEAR GREEN VALLEY...MOVING NORTHEAST AT 5 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...
DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

LAT...LON 3600 11520 3605 11518 3610 11516 3609 11507 3609 11506 
3609 11502 3600 11500

$$
SC
000
WGUS75 KVEF 072303
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 PM PDT THU AUG 7 2008

NVC003-080000-
/O.CON.KVEF.FF.W.0048.000000T0000Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
403 PM PDT THU AUG 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
CENTRAL CLARK COUNTY...

AT 355 PM PDT...CLARK COUNTY FIRE DEPARTMENT HAS ALREADY CONDUCTED 
SEVERAL SWIFT WATER RESCUES ACROSS THE EASTERN PORTIONS OF THE LAS 
VEGAS VALLEY. CLARK COUNTY ALERT GAGES AND NATIONAL WEATHER SERVICE 
RADAR INDICATED BETWEEN ONE AND TWO INCHES OF RAINFALL HAS OCCURRED 
IN LESS THAN ONE HOUR. THE HEAVIEST RAINFALL HAS ENDED ACROSS THE 
GREEN VALLEY AREA AND HAS MOVED TO THE NORTHEAST. HOWEVER...FLASH 
FLOODING FROM RUNOFF IS EXPECTED TO CONTINUE THROUGH 5 PM. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. SEVERAL INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3605 11516 3610 11516 3609 11507 3609 11502
      3600 11500 3600 11513

$$

SC
000
WGUS75 KVEF 072356
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM PDT THU AUG 7 2008

NVC003-080001-
/O.EXP.KVEF.FF.W.0048.000000T0000Z-080808T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
456 PM PDT THU AUG 7 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PDT FOR CENTRAL 
CLARK COUNTY...

RUNOFF HAS BEEN DIMINISHING ACROSS THE AREA AND SHOULD NOW ONLY BE 
LIMITED TO NUISANCE FLOODING ALONG SOME ROADWAYS. EXTRA CAUTION WILL 
STILL NEED TO BE TAKEN FOR THE REMAINDER OF THE EVENING...BUT THE 
THREAT OF FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD 
WARNING FOR CENTRAL CLARK COUNTY WILL BE ALLOWED TO EXPIRE AT 500 PM.


LAT...LON 3605 11516 3610 11516 3609 11507 3609 11502
      3600 11500 3600 11513

$$

SC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:50 AM PDT, 5 hours 15 minutes earlier.

Area forecast discussion, Aug 7, 9:50 AM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 AM PDT THU AUG 7 2008

.SYNOPSIS...MOIST AND UNSTABLE AIR WILL REMAIN OVER SOUTHERN
NEVADA...NORTHWEST ARIZONA AND NEARBY SOUTHEAST CALIFORNIA TODAY
RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS. LOCALLY
HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS. A DRIER SOUTHWEST FLOW
IS FORECAST TO DEVELOP FOR THE WEEKEND AND EARLY NEXT WEEK WITH
THUNDERSTORMS CONFINED TO NORTHWEST ARIZONA. &&

.UPDATE...ROUGHLY THE EASTERN HALF OF THE FORECAST AREA PRETTY MOIST
AND FAIRLY UNSTABLE TODAY. CONVECTION WHICH DEVELOPED VERY EARLY
THIS MORNING IN FAR SOUTHEAST SAN BERNARDINO HAS BEEN MAINTAINING IF
NOT EXPANDING. UPDATED ZONES AND GRIDS EARLIER TO INCREASE POPS A
LITTLE. DO NOT ANTICIPATE ADDITIONAL UPDATES THIS MORNING.
&&

.PREVIOUS UPDATE...ELEVATED CONVECTION WAS DEVELOPING NEAR THE
SOUTHERN BORDER OF SAN BERNARDINO COUNTY AND MOHAVE COUNTY. THIS
DEVELOPMENT WAS ON THE NORTHERN PERIPHERY OF THE UPPER LEVEL
DISTURBANCE CENTERED AROUND YUMA. RECENT RADAR RETURNS SHOWED CELLS
WERE FAIRLY DISORGANIZED AND SHORT LIVED BUT OCCASIONAL LIGHTNING
STRIKES WERE DETECTED. THIS AREA OF UPPER LEVEL SUPPORT SHOULD
SLOWLY PUSH NORTH THOUGH 18Z. AN UPDATE WAS SENT TO INCLUDE ISOLATED
THUNDERSTORMS THIS MORNING ACROSS SOUTHERN SAN BERNARDINO AND MOHAVE
COUNTIES.

.PREV DISCUSSION.../415 AM PDT THU AUG 7 2008/...SHORT TERM...THE
DEEP MOISTURE BOUNDARY HAS CHANGED LITTLE FROM WEDNESDAY WITH THE
WESTERN EDGE EXTENDING FROM EASTERN SAN BERNARDINO COUNTY UP THROUGH
CENTRAL CLARK AND LINCOLN COUNTIES. A MORE SOUTHERLY MID LEVEL
STEERING FLOW IS FORECAST TODAY AND A WEAK DISTURBANCE EVIDENT
AROUND THE 400 MB LEVEL IS FORECAST BY THE 06Z NAM AND GFS TO MOVE
SLOWLY FROM NEAR YUMA UP THROUGH SOUTHEAST CALIFORNIA INTO SOUTHERN
NEVADA THE NEXT 12-18 HOURS. THE GFS APPEARS TO BE A LITTLE STRONGER
WITH THIS FEATURE. THIS MAY ENHANCE CONVECTION OVER EASTERN SAN
BERNARDINO AND CLARK COUNTIES AS LONG AS SURFACE HEATING IS
SUFFICIENT TO INITIATE...WHICH APPEARS TO BE THE CASE. THE GFS AND
ECMWF CONTINUE TO INDICATE SOUTHWEST FLOW GRADUALLY DRYING OUT THE
MID LEVELS FRIDAY AND SATURDAY...THOUGH THE ECMWF RESURGES LOW LEVEL
MOISTURE UP THE COLORADO RIVER VALLEY FRIDAY. DO NOT SEE A GOOD
REASON FOR THIS AND IT SEEMS OVERDONE. THE NAM SHOWS LESS SOUTHWEST
FLOW SATURDAY THAN THE GFS AND ECMWF. PREFER THE CONSISTENCY OF THE
GFS AND ECMWF AND WILL CONTINUE TO SHOW THE DIMINISHING THUNDERSTORM
COVERAGE FROM WEST TO EAST FRIDAY AND SATURDAY. THE MENTION OF
THUNDERSTORMS REMAINS CONFINED TO MOHAVE AND FAR EASTERN LINCOLN
COUNTIES SATURDAY.

.LONG TERM...AN UPPER LEVEL TROUGH AXIS LOOKS TO SWING THROUGH THE
THE NORTHERN HALF OF THE WESTERN CONUS ON SUNDAY IN ASSOCIATION WITH
A CLOSED UPPER LOW THAT HEADS ACROSS BRITISH COLUMBIA. THIS TROUGH
AXIS WILL HELP TO TURN THE FLOW ALOFT TO A WESTERLY DIRECTION WHICH
WILL SIGNIFICANTLY DRY OUT MUCH OF THE AREA. THE OPERATIONAL GFS
PLUNGES PWATS BELOW A HALF AN INCH AS FAR EAST AS A PIOCHE TO LAS
VEGAS TO AMBOY LINE AND THE ECMWF ALSO SHOWS SIGNIFICANT DRYING
TAKING PLACE AS WELL. AS A RESULT TWEAKED POPS DOWN EVEN FURTHER.

JUST HOW FAST MOISTURE WILL RETURN TO THE REGION WILL DEPEND UPON
HOW QUICK THE UPPER FLOW ACROSS THE WESTERN CONUS TRANSITIONS BACK
TO A RIDGE. MONDAY APPEARS TO BE A TRANSITION DAY...WITH GENERAL
MODEL CONSENSUS NOT SHOWING THE RIDGE BUILDING BACK IN UNTIL
TUESDAY. EVEN THEN WE WILL SEE A GRADUAL MOISTENING UP AND THIS
LOOKS TO BE CONFINED TO MAINLY MOHAVE COUNTY. AS WE APPROACH
WEDNESDAY THE WESTERN RIDGE LOOKS TO AMPLIFY GREATLY IN RESPONSE TO
DEEP TROUGHING IN THE EAST. THIS SHOULD HELP TO GRADUALLY TURN THE
UPPER FLOW ACROSS OUR AREA BACK TO MORE OF A SOUTH TO SOUTHEAST
DIRECTION ALLOWING MONSOONAL MOISTURE TO WORK BACK NORTHWARD ACROSS
THE REGION. HOWEVER...JUST HOW SOON THIS EXACTLY OCCURS AND FAR
NORTH IT WORKS IS A TOUGH CALL AT THIS POINT. UNTIL ENOUGH MOISTURE
RETURNS TEMPS WILL WARM UP AND HIGHS SHOULD REACH ABOUT 2 TO 4
DEGREES ABOVE NORMAL GIVEN THE PROGGED 500MB HEIGHTS ARE BETWEEN 588
AND 591 DM.
&&

.AVIATION...FOR MCCARRAN...THE POTENTIAL IMPACT FROM TSTMS ON THE
AIRPORT WILL AGAIN BE THE MAIN ISSUE TODAY. WHILE WINDS OVERALL
SHOULD BE SOUTHERLY...ANY OUTFLOW BOUNDARIES THAT DO DEVELOP WILL
CREATE THE POTENTIAL FOR ERRATIC SHIFTS IN WIND DIRECTION AND/OR
INCREASES IN SPEED. FOR NOW...PLAN TO LEAVE ANY TSTMS OUT OF THE TAF
AND JUST CARRY A CB IN WITH THE FORECASTED SKY COVER FOR THIS
AFTERNOON AND EVENING. THE APPROACH CORRIDORS WILL AGAIN SEE SHOWERS
AND TSTMS...MAINLY THIS AFTERNOON/EVENING...WITH THE MORMON MESA AND
PEACH SPRINGS CORRIDORS THE MOST LIKELY IMPACTED. FEW-SCT CLOUDS
AT/ABOVE 12K FEET TODAY INTO TONIGHT. TSTMS THAT DO DEVELOP SHOULD
WIND DOWN BETWEEN 3Z AND 6Z FRI...AND DRY CONDITIONS ARE EXPECTED
LATER TONIGHT WITH LIGHT DIURNAL WINDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ANOTHER DAY WITH TSTMS BEING THE PRIMARY IMPACT ACROSS
THE AREA. SHOULD SEE THE BEST CHANCES FOR TSTMS AND BEST COVERAGE
ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES.
THE MAIN ISSUES WITH STORMS WILL BE LOCALLY HEAVY DOWNPOURS DROPPING
VSBY TO MVFR LEVELS AND LOWERING CIGS TO AROUND 060K FEET AS WELL AS
ERRATIC WIND SHIFTS AND/OR INCREASES IN SPEEDS DUE TO TSTM OUTFLOW
BOUNDARIES. TYPICAL AFTERNOON/EVENING GUSTY SOUTHERLY WINDS AROUND
20 KTS EXPECTED AROUND KDRA AND IN THE OWENS VALLEY. OTHERWISE
GENERALLY FEW-SCT CLOUDS AOA 12K FEET TODAY INTO TONIGHT. TSTMS
SHOULD WIND DOWN BETWEEN 3Z AND 6Z FRI...AND GENERALLY DRY
CONDITIONS ARE EXPECTED TONIGHT WITH TYPICAL DIURNAL WINDS.
&&

.CLIMATE...LATE YESTERDAY EVENING AN OUTFLOW BOUNDARY MOVED
SOUTHWARD THROUGH THE LAS VEGAS VALLEY AND COOLER AIR BEHIND THIS
DROPPED THE TEMPERATURE AT MCCARRAN INTERNATIONAL AIRPORT TO 78
DEGREES. THIS ENDED THE RUN OF CONSECUTIVE DAYS WITH A MINIMUM
TEMPERATURE OF 80 DEGREES OR BETTER AT MCCARRAN AT 15 DAYS...MAKING
IT THE 4TH LONGEST SUCH STRETCH ON RECORD FOR LAS VEGAS SINCE 1937.
THE LAST TIME THE LOW TEMPERATURE AT MCCARRAN DROPPED BELOW 80
DEGREES WAS BACK ON JULY 21ST WHEN IT REACHED 78 DEGREES. IN
ADDITION...A SHOWER DROPPED 0.01 INCH AT MCCARRAN YESTERDAY
EVENING...GIVING THE AIRPORT MEASURABLE PRECIPITATION FOR THE FIRST
TIME SINCE JULY 26TH.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

HARRISON/SALMEN/ADAIR/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 7, 5:59 AM PDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
559 AM PDT THU AUG 7 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-080700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
559 AM PDT THU AUG 7 2008 /559 AM MST THU AUG 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MOIST AND UNSTABLE AIR WILL LEAD TO ANOTHER ROUND OF ISOLATED TO
SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING.
THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN CAN BE
EXPECTED OVER GENERALLY THE SAME AREA AS WEDNESDAY...MAINLY
SOUTHEAST NEVADA AND NORTHWEST ARIZONA. THE PRIMARY THREAT WILL BE
ISOLATED FLASH FLOODING. ISOLATED THUNDERSTORMS WITH LIGHT TO
MODERATE RAIN SHOWERS CAN BE EXPECTED OVER THE REST OF THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM COVERAGE DIMINISHES FROM WEST TO EAST FRIDAY THROUGH
THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS. ISOLATED
THUNDERSTORMS WILL BE CONFINED TO NORTHWEST ARIZONA SATURDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:36 PM PDTFlash Flood WarningVEFLincoln86 min
Aug 6, 7:52 PM PDTAreal Flood AdvisoryVEFClark62 min
Aug 6, 8:27 PM PDTFlash Flood WarningVEFClark50 min
Aug 7, 1:51 PM PDTAreal Flood AdvisoryVEFClark, Nye18 min
Aug 7, 2:00 PM PDTFlash Flood WarningVEFClark108 min
Aug 7, 2:17 PM PDTSevere Thunderstorm WarningVEFClark23 min
Aug 7, 2:58 PM PDTSevere Thunderstorm WarningVEFClark47 min
Aug 7, 3:37 PM PDTFlash Flood WarningVEFClark83 min
Aug 7, 4:08 PM PDTFlash Flood WarningVEFClark75 min

Nearby

Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.